Alert archive / Louisiana / Wind Advisories in 2016
Wind Advisory 6, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Oct 21, 2016, 2:42 AM CDT for Saint Bernard Parish, Saint John the Baptist Parish, Louisiana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2016, 2:42 AM CDT (07:42 UTC)
- Expired
- Oct 21, 2016, 1:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
Counties Saint Bernard Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
008 WWUS74 KLIX 210742 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 242 AM CDT FRI OCT 21 2016 ...WINDY CONDITIONS TO IMPACT THE SOUTHSHORE THIS MORNING... .GUSTY WINDS BEHIND LAST NIGHTS COLD FRONT HAVE DEVELOPED AND WILL CONTINUE TO IMPACT REGIONS MAINLY IN AND AROUND THE NEW ORLEANS METRO. A TIGHTENING PRESSURE GRADIENT WILL LEAD TO STRONG NORTHERLY WINDS AND AS THESE WINDS COME OFF THE LAKE GUSTS COULD APPROACH 40 MPH AT TIMES. WINDS SHOULD BEGIN TO RELAX AROUND MIDDAY. LAZ058-060>062-064-070-211545- /O.NEW.KLIX.WI.Y.0006.161021T0742Z-161021T1800Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...EAST NEW ORLEANS...NEW ORLEANS...CHALMETTE... VIOLET...YSCLOSKEY 242 AM CDT FRI OCT 21 2016 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING...NOW THROUGH MIDDAY * WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 40 MPH * IMPACTS...GREATEST IMPACT WILL BE ALONG ELEVATED ROADWAYS AND ESPECIALLY TO HIGH PROFILE VEHICLES WHERE THE WINDS WILL BE PERPENDICULAR TO THE ROADWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
509 WWUS74 KLIX 211803 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 103 PM CDT FRI OCT 21 2016 ...WIND ADVISORY HAS EXPIRED... .STRONG NORTHERLY WINDS AND FREQUENT GUSTS THIS MORNING WILL LESSEN IN INTENSITY THROUGHOUT THE AFTERNOON HOURS. THEREFORE...THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 1 PM CDT. LAZ058-060>062-064-070-211915- /O.EXP.KLIX.WI.Y.0006.000000T0000Z-161021T1800Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...EAST NEW ORLEANS...NEW ORLEANS...CHALMETTE... VIOLET...YSCLOSKEY 103 PM CDT FRI OCT 21 2016 ...WIND ADVISORY HAS EXPIRED... A FEW GUSTS 20 TO 25 MPH MAY STILL BE EXPERIENCED THIS AFTERNOON...BUT SHOULD BE WITH LESSER FREQUENCY. THE EXCEPTION WILL BE ALONG THE IMMDEDIATE LAKEFRONT...WHERE GUSTS 25 TO 33 MPH WILL CONTINUE THROUGH ABOUT SUNSET BEFORE IMPROVING. $$ 24/RR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Oct 20, 11:33 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 20, 11:33 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1133 PM CDT Thu Oct 20 2016
.AVIATION...
A period of MVFR ceilings will impact most of the terminals at
times through 10z in the wake of a cold front pushing across the
forecast area overnight. VFR conditions will then prevail for the
remainder of the TAf forecast period. Breezy to windy conditions
are expected through the day Friday, particularly downwind of
Lake Pontchartrain at KNEW and KMSY. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 56 73 43 74 / 20 0 0 0
BTR 58 75 45 75 / 30 0 0 0
ASD 58 77 45 75 / 20 0 0 0
MSY 64 77 57 74 / 20 0 0 0
GPT 61 78 47 76 / 20 0 0 0
PQL 59 78 42 75 / 20 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 1 AM CDT Saturday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
Small Craft Advisory until 1 PM CDT Friday for GMZ530.
MS...None.
GM...Small Craft Advisory until 1 AM CDT Saturday for GMZ534-536-538-
550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Oct 20, 4:00 PM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 PM CDT THU OCT 20 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-211400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 400 PM CDT THU OCT 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT STRONG OFFSHORE FLOW AND ROUGH SEAS ARE EXPECTED TO DEVELOP IN THE WAKE OF A STRONG COLD FRONT TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF THE COASTAL WATERS BEGINNING AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG OFFSHORE FLOW AND ROUGH SEAS WILL CONTINUE INTO FRIDAY NIGHT. THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH FRIDAY EVENING. OTHERWISE THE THREAT OF HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Louisiana, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.